Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 3, NWS Hastings, NE

February 20, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 20, 2011, 3:44 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 20, 2011, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 3:44 AM CST (09:44 UTC)
In effect from
Feb 20, 2011, 9:00 AM CST
Expired
Feb 20, 2011, 3:22 PM CST
In force
6 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS73 KGID 200944
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
344 AM CST SUN FEB 20 2011

KSZ005>007-017>019-NEZ076-077-084>087-201800-
/O.NEW.KGID.WI.Y.0003.110220T1500Z-110221T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
344 AM CST SUN FEB 20 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

* STRONG WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND PERSIST
  INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. 

* WIND SPEEDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
  WINDS WILL INITIALLY BE FROM THE SOUTHWEST THIS MORNING...BUT
  WILL BECOME NORTHWESTERLY BEHIND A COLD FRONT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>075-082-083-201800-
/O.NEW.KGID.WI.Y.0003.110220T1800Z-110221T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA
344 AM CST SUN FEB 20 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING. 

* STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND WILL
  PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING. 

* WEST TO NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS
  TO NEAR 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
772 
WWUS73 KGID 201750
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1150 AM CST SUN FEB 20 2011

KSZ005>007-017>019-NEZ076-077-084>087-210200-
/O.CON.KGID.WI.Y.0003.000000T0000Z-110221T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-
FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1150 AM CST SUN FEB 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* STRONG WINDS ARE EXPECTED TO PERSIST INTO THE EARLY EVENING
  HOURS BEFORE DIMINISHING.

* WIND SPEEDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
  WINDS WILL INITIALLY BE FROM THE SOUTHWEST EARLY THIS
  AFTERNOON...BUT WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT
  BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>075-082-083-210200-
/O.CON.KGID.WI.Y.0003.110220T1800Z-110221T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...BEAVER CITY...ALMA
1150 AM CST SUN FEB 20 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

* STRONG WINDS ARE EXPECTED TO SPREAD ACROSS THE AREA EARLY THIS
  AFTERNOON AND WILL PERSIST INTO THE EARLY EVENING BEFORE
  DIMINISHING.

* NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...WITH GUSTS TO NEAR
  45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
705 
WWUS73 KGID 202122
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
322 PM CST SUN FEB 20 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
202230-
/O.CAN.KGID.WI.Y.0003.000000T0000Z-110221T0300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
322 PM CST SUN FEB 20 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE LESS THAN 30 MPH ACROSS THE AREA. NORTHWEST WINDS
OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH ARE EXPECTED TO
CONTINUE THIS EVENING BEFORE DIMINISHING FURTHER.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:27 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 19, 11:27 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1127 PM CST SAT FEB 19 2011

.AVIATION...06Z TAF. FORECAST REMAINS COMPLICATED AS THE AREA
COMES UNDER INCREASING LIFT ASSOCIATED WITH AN UPPER LEVEL STORM
SYSTEM SHIFTING THROUGH THE ROCKIES. PRIMARY TIMEFRAME OF CONCERN
IS WITHIN THE FIRST 12HRS...WITH MVFR TO IFR CONDITIONS REMAINING
POSSIBLE...ALONG WITH CHANCES OF RA/TSRA. PRECIPITATION IS
EXPECTED TO SHIFT OUT OF THE AREA DURING THE MID/LATE MORNING
HOURS...WITH GRADUALLY LIFTING CLOUD BASES. WINDS REMAIN EASTERLY
THROUGH THE REST OF TONIGHT AND INTO TOMORROW MORNING...BEFORE
BRIEFLY BECOMING MORE VARIABLE THEN A NORTHWESTERLY BLAST AS THE
SFC FRONT PUSHES THROUGH THE TERMINAL AREA. WINDS ARE EXPECTED TO
BE GUSTY THROUGH THE REMAINDER OF THE TAF PERIOD...WITH THE
STRONGEST SPEEDS LOOKING TO COME DURING THE AFTERNOON/EARLY
EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 1039 PM CST SAT FEB 19 2011/

UPDATE...COLD AIR MASS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
IS MUCH COLDER AND DEEPER THAN THE FORECAST MODELS ARE INDICATING.
NO MODEL THAT I CAN FIND IS SHOWING 30 DEGREES IN ORD AT
1030PM...BUT THAT IS WHAT WE ARE GETTING. SOME MODELS ARE TRYING
TO SHOW WARMING TEMPERATURES OVERNIGHT...BUT THIS SEEMS SUSPECT
FOR AREAS ALONG AND NORTH OF INTERSTATE 80. OUR SOUTHERN
AREAS...SUCH AS ALONG THE NEBRASKA/KANSAS BORDER COULD SEE SOME
WARMING OVERNIGHT...BUT AM MORE DOUBTFUL IN THIS WARMING ACROSS
OUR NORTHER ZONES. THEREFORE...ISSUED A FREEZING RAIN ADVISORY FOR
AREAS ALONG AND NORTH OF A GREELEY...LOUP CITY...LEXINGTON LINE.
MAY EVEN NEED TO UPGRADE SOME OF THIS AREA INTO AN ICE STORM
WARNING AND POSSIBLY EXTEND THE FREEZING RAIN ADVISORY FURTHER
SOUTHEAST IF THE SFC LOW COMES OUT OF THE ROCKIES WITH A FURTHER
SOUTH TRACK TONIGHT. THIS IS A VERY CHALLENGING FORECAST WITH POOR
MODEL GUIDANCE.

PREV DISCUSSION... /ISSUED 359 PM CST SAT FEB 19 2011/

SHORT TERM...TONIGHT THROUGH 12Z MONDAY. MAIN FORECAST CONCERNS
WILL BE PRECIPITATION CHANCES TONIGHT AND SUNDAY...INCLUDING
THUNDERSTORMS AND PRECIPITATION TYPE AND TEMPERATURES AS A COLD
FRONT MOVES THROUGH THE AREA.

STRATUS CONTINUES TO STREAM INTO THE FORECAST AREA FROM THE SOUTH
THIS AFTERNOON. SURFACE OBSERVATIONS INDICATE THAT DEW POINT
TEMPERATURES HAVE STARTED TO RISE ACROSS THE ENTIRE FORECAST AREA AS
LOW LEVEL MOISTURE MOVES INTO THE AREA ON SOUTHEAST WINDS. LATEST
RADAR FROM KUEX HAS SOME LIGHT RETURNS THAT MAY BE SOME LIGHT
DRIZZLE ACROSS THE AREA.

MODELS ARE FAIRLY CONSISTENT WITH PRECIPITATION STARTING THIS
EVENING...THEN MOVING OFF TO THE NORTH DURING THE DAY ON SUNDAY BUT
CONTINUE TO HAVE SOME FAIRLY LARGE DIFFERENCES IN TEMPERATURES AND
THEREFORE PRECIPITATION TYPE WILL BE A CHALLENGE.

LOW LEVEL MOISTURE CONTINUES TO SPREAD INTO THE FORECAST AREA THIS
AFTERNOON AS EVIDENCED WITH INCREASING DEW POINTS. THE MOISTURE IS
EXPECTED TO CONTINUE TO INCREASE THROUGH THE EVENING. THERE IS ALSO
STRONG WARM ADVECTION ACROSS THE AREA. AS THE UPPER LEVEL WAVE MOVES
INTO THE PLAINS THIS EVENING THE CHANCES FOR PRECIPITATION INCREASE
ACROSS THE AREA. THERE CONTINUES TO BE GOOD MUCAPE ACROSS MUCH OF
THE FORECAST AREA FOR TONIGHT AND SO EXPECT AT LEAST SOME ISOLATED
THUNDERSTORMS. TEMPERATURES WILL LIKELY BE WARMING FOR MUCH OF THE
FORECAST AREA TONIGHT AS LOW LEVEL MOISTURE AND STRONG WARM
ADVECTION ARE EXPECTED ACROSS THE AREA. THE FIRST REAL CONCERN FOR
THIS FORECAST COMES FOR LATE TONIGHT. THE NAM HAS FORECAST LOWS FOR
THE NORTHERN PART OF THE FORECAST AREA BELOW FREEZING...WITH RAIN
THAT WOULD BE FREEZING RAIN. THE GFS AND ECMWF ON THE OTHER HAND
HAVE TEMPERATURES ABOVE FREEZING THROUGH THE NIGHT AND THE
PRECIPITATION WOULD REMAIN LIQUID. HAVE TRENDED TOWARD THE WARMER
SOLUTION AND EXPECT PRECIPITATION TO REMAIN LIQUID THROUGH THE
NIGHT.

ON SUNDAY THE COLD FRONT MOVES THROUGH THE FORECAST AREA EARLY IN
THE DAY. THE UPPER LOW MOVES TO THE NORTH OF THE AREA DURING THE
MORNING THEN OFF TO THE NORTHEAST DURING THE AFTERNOON. EXPECT THAT
THE PRECIPITATION WILL BE COMING TO AN END DURING THE DAY FOR MOST
OF THE FORECAST AREA. MODELS HAVE BEEN KEEPING THE PRECIPITATION IN
THE NORTH DURING THE AFTERNOON BUT STILL HAVE MAINLY MOVED IT OUT BY
EVENING. ON SUNDAY THE MAIN CONCERN WILL BE WHAT KIND OF
PRECIPITATION WILL BE FALLING. TEMPERATURES WILL BE FALLING THROUGH
THE DAY AFTER THE COLD FRONT MOVES THROUGH THE AREA. TEMPERATURES
WILL HAVE A BIG IMPACT ON PRECIPITATION TYPE AND WITH MODELS HAVING
FAIRLY SIGNIFICANT TEMPERATURE DIFFERENCES THERE IS A CHALLENGE.
EXPECT THAT TEMPERATURES RIGHT AWAY IN THE MORNING WILL STILL BE
ABOVE FREEZING AND THEREFORE RAIN IS EXPECTED. AS THE TEMPERATURES
FALL THERE COULD BE SOME RAIN/FREEZING RAIN/SNOW AS THE TEMPERATURES
ALOFT COOL AS WELL. THE COLD AIR PUSHES INTO THE FORECAST AREA
RATHER QUICKLY DURING THE DAY AND EXPECT THE RAIN TO MIX WITH OR
CHANGE TO SNOW FOR MOST OF THE FORECAST AREA AS IT DOES. THE OTHER
PROBLEM IS THAT AS THE COLDER AIR PUSHES INTO THE AREA THE
PRECIPITATION WILL BE COMING TO AN END. SO THERE WILL NOT BE MUCH
FOR ACCUMULATION FROM THIS SYSTEM.

BY SUNDAY NIGHT THE UPPER LOW IS OFF TO THE NORTHEAST AND THE
PRECIPITATION SHOULD BE MOVED OUT OF THE FORECAST AREA. MOISTURE
LINGERS AND THERE WILL BE SOME CLOUDS AROUND BUT THERE IS FAIRLY
STRONG COLD ADVECTION AND TEMPERATURES WILL FALL OFF TO THE SINGLE
DIGITS TO TEENS.

LONG TERM...MONDAY THROUGH SATURDAY. BIGGEST FORECAST CHALLENGE
WILL BE CHANCES OF PRECIPITATION THURSDAY/FRIDAY AND POSSIBLY
BEYOND....AND TEMPERATURES ON THURSDAY.

MODELS ARE IN DECENT AGREEMENT WITH OVERALL PATTERN FOR MONDAY
THROUGH WEDNESDAY. MONDAY SHOULD BE THE COLDEST DAY WITH
TEMPERATURES GENERALLY MODERATING INTO WEDNESDAY WITH DRY CONDITIONS
AS WARM AIR IS PUMPED IN AHEAD OF A DEVELOPING MEAN LONGWAVE TROUGH
IN THE WESTERN UNITED STATES. BY THURSDAY...MODELS BEGIN TO DIVERGE
WITH THE OVERALL PATTERN...BUT STILL GENERALLY AGREE IN THE BOUNDARY
LAYER THAT COLDER AIR...TO SOME DEGREE...WILL SWEEP IN AGAIN WITH
ANOTHER COLD FRONT WEDNESDAY NIGHT. DETERMINING CHANCES OF
PRECIPITATION IS TRICKY AND I DID NOT WANT TO DEVIATE MUCH FROM THE
PREVIOUS FORECAST. I KEPT SOME LOW POPS FOR THURSDAY/THURSDAY NIGHT
WITH THE GFS ADVERTISING SHORT-LIVED WARM AIR ADVECTION SITUATION
DURING THE DAY ON THURSDAY BEFORE THE COLD AIR SURGES SOUTH AGAIN BY
FRIDAY. THERE COULD BE SOME DRIZZLE/FREEZING DRIZZLE FOR
THURSDAY/THURSDAY NIGHT AS THE MID-LEVELS LOOK LIKE THEY COULD BE
DRY...BUT THERE IS NOT MUCH CONFIDENCE TO STICK THIS IN THE FORECAST
FOR NOW. THE ECMWF EVENTUALLY PLACES A RIDGE OVER THE WESTERN UNITED
STATES...AND PLACING THE MEAN TROUGH OFF THE WEST COAST...WITH THE
GFS CLEARLY OUT OF PHASE...PLACING THE TROUGH IN THE WESTERN UNITED
STATES WHERE THE ECMWF PLACES THE RIDGE.

DEPENDING ON WHERE THE MEAN TROUGH SETS UP...THERE COULD BE MORE
CHANCES OF PRECIPITATION BEYOND THURSDAY NIGHT...BUT ENSEMBLES AND
OUT OF PHASE MODELS GIVE ME NO CONFIDENCE IN THE SYNOPTIC PATTERN.
THE GFS ENSEMBLES ARE BELOW CLIMATOLOGY AND I OPTED TO LEAVE
PRECIPITATION OUT OF THE FORECAST FOR FRIDAY AND SATURDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FREEZING RAIN ADVISORY UNTIL NOON CST SUNDAY FOR NEZ039-040-046-
     060.

KS...NONE.

&&

AVIATION...ADO
Hazardous weather outlook, Feb 19, 10:14 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1014 PM CST SAT FEB 19 2011

NEZ039-040-046-060-201200-
VALLEY-GREELEY-SHERMAN-DAWSON-
1014 PM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA ALONG AND NORTH OF A GREELEY...LOUP CITY...LEXINGTON
LINE.

.DAY ONE...TONIGHT.

RAIN WILL TURN TO FREEZING RAIN TONIGHT AS TEMPERATURES FALL. A
FREEZING RAIN ADVISORY IS IN EFFECT.

ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT ACROSS THE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT FREEZING RAIN IS ALSO POSSIBLE ON SUNDAY AND A FREEZING RAIN
ADVISORY CONTINUES THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ041-047>049-061>064-072>077-082>087-201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
1014 PM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA SOUTH OF A GREELEY...LOUP CITY...LEXINGTON LINE AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OUTLOOK
AREA. A FEW STRONG STORMS ARE POSSIBLE WITH THE MAIN HAZARD
EXPECTED TO BE HAIL TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Special weather statement, Feb 20, 1:50 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
150 AM CST SUN FEB 20 2011

NEZ039-200815-
VALLEY NE-
150 AM CST SUN FEB 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALLEY COUNTY UNTIL
215 AM CST...

AT 146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORD...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORT HARTSUFF STATE PARK...

LAT...LON 4174 9876 4172 9875 4158 9889 4162 9905
      4174 9902
TIME...MOT...LOC 0750Z 213DEG 37KT 4165 9892
Local storm report, Feb 20, 1:52 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
152 AM CST SUN FEB 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     HAIL             ORD                     41.60N 98.93W
02/20/2011  E0.50 INCH       VALLEY             NE   LAW ENFORCEMENT

&&

ODER
Special weather statement, Feb 20, 1:57 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
157 AM CST SUN FEB 20 2011

NEZ060-200830-
DAWSON NE-
157 AM CST SUN FEB 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 230
AM CST...

AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF EUSTIS...OR 24 MILES SOUTHWEST OF
LEXINGTON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILLOW ISLAND...
  COZAD...
  GOTHENBURG...
  FARNAM...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 228.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4105 10021 4105 9971 4070 9997 4069 10021
      4070 10022
TIME...MOT...LOC 0757Z 204DEG 38KT 4067 10015
Special weather statement, Feb 20, 2:06 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
206 AM CST SUN FEB 20 2011

NEZ060-072-200830-
DAWSON NE-GOSPER NE-
206 AM CST SUN FEB 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSPER AND EASTERN
DAWSON COUNTIES UNTIL 230 AM CST...

AT 203 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ELWOOD...OR 23 MILES
SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEXINGTON...
  ELWOOD...
  JOHNSON LAKE...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 228 AND 242.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4069 9998 4096 9977 4082 9954 4046 9986
      4048 9999
TIME...MOT...LOC 0807Z 209DEG 38KT 4056 9999
Special weather statement, Feb 20, 2:26 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
226 AM CST SUN FEB 20 2011

NEZ060-072-073-200900-
DAWSON NE-GOSPER NE-PHELPS NE-
226 AM CST SUN FEB 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS...EASTERN
GOSPER AND DAWSON COUNTIES UNTIL 300 AM CST...

AT 224 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
OCONTO TO LEXINGTON TO 7 MILES SOUTH OF SMITHFIELD...AND MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BERTRAND...
  EDDYVILLE...
  OVERTON...
  SUMNER...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 226 AND 254.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4104 10001 4104 9942 4065 9942 4046 9952
      4040 9981
TIME...MOT...LOC 0826Z 211DEG 40KT 4109 9983 4082 9973
          4049 9975
Special weather statement, Feb 20, 3:13 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
313 AM CST SUN FEB 20 2011

NEZ039-046-200945-
SHERMAN NE-VALLEY NE-
313 AM CST SUN FEB 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN AND VALLEY COUNTIES UNTIL
345 AM CST...

AT 312 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SARGENT TO 5 MILES
SOUTHWEST OF ARCADIA TO HAZARD...AND MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  HAZARD...
  ARCADIA...
  ROCKVILLE...
  LOUP CITY...
  ELYRIA...
  FORT HARTSUFF STATE PARK...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  NORTH LOUP...

LAT...LON 4104 9874 4104 9921 4174 9921 4174 9875
TIME...MOT...LOC 0913Z 226DEG 42KT 4165 9929 4138 9919
          4109 9915

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 9:59 PM CSTFreezing Rain AdvisoryGIDDawson, Greeley, Sherman, Valley14 hr
Feb 20, 1:50 AM CSTSpecial Weather StatementGIDValley25 min
Feb 20, 1:57 AM CSTSpecial Weather StatementGIDDawson33 min
Feb 20, 2:06 AM CSTSpecial Weather StatementGIDDawson, Gosper24 min
Feb 20, 2:26 AM CSTSpecial Weather StatementGIDDawson, Gosper34 min
Feb 20, 3:13 AM CSTSpecial Weather StatementGIDSherman, Valley32 min

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.